POLICE are urging people not to buy, sell or take Class A drugs this weekend as they continue to investigate the deaths of six people in south Essex.
A dedicated team of officers are working around the clock to investigate the circumstances of the deaths of three men and three women in South Essex between Sunday, 28 July and Tuesday, 30 July.
Tests to identify exactly what substance or substances involved are underway, but our focus remains on Class A drugs.
Chief Superintendent Kevin Baldwin said: “Our dedicated team of officers are continuing to work around the clock to establish the circumstances around these deaths and this investigation is progressing well.
“Our focus continues to be on what if any link there is between these deaths and what substances these people have taken which could have caused their deaths. Specialist tests are being carried out to establish what substances are involved. But these tests are complex and may take some time to complete.
“We continue, as we do every day, to target those supplying illegal drugs.
“We are also working with our partners including the NHS, Public Health England, Southend and Castle Point and Rochford CCG’s to ensure we are all doing all we can to protect our communities.
“We are also continuing to work with colleagues in drug and alcohol support and advisory services to ensure drug users have received alerts and information about the situation to protect them.
“We continue to urge people not to take, buy or sell Class A drugs. This is for your own safety.
“We know that people may increase their drug useage over a weekend so it’s really important people are taking all the steps they can to make sure they are protecting themselves.
“Until we have the results of these tests we’re not going to speculate about what might or might not be involved.
“Speculation is not helpful to our investigation and could lead to people being misinformed about the situation which could cost further Lives.”
Police advise anyone who has taken Class A drugs and feels unwell or concerned to seek medical advice.
Public Health England has issued the following advice: “We are urging drug users to be extra careful about what they are taking. We strongly advise them not to use alone and to test a small amount first.
“They need to look out for each other and be alert to any signs of an overdose, such as lack of consciousness, shallow or no breathing, ‘snoring’, and blueing of the lips and fingertips.
“They should immediately call for an ambulance and use any available naloxone if someone overdoses on opioids. We strongly advise all dependent drug users to get support from local drug services.”
NHS England has issued this advice: “Anyone who is concerned about a medical problem and isn’t sure what to do, can get help online or over the phone using NHS 111.
“Visit 111.nhs.uk or call 111 from your phone for advice. NHS 111 is available 24 hours a day, 7 days a week.
“If it is a medical emergency – if someone is seriously ill or injured and their life is at risk – call 999.”